Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 124, NWS Atlanta, GA

February 15, 2024Chattahoochee County, Muscogee County, Georgia; Lee County, Russell County, Alabama

NWS Atlanta, GA issued this river flood warning at Feb 15, 2024, 12:17 PM EST for Chattahoochee County, Muscogee County, Georgia; Lee County, Russell County, Alabama. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Feb 15, 2024, 12:17 PM EST (17:17 UTC)
Expired
Feb 16, 2024, 5:22 AM EST
In force
17 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Lee County, AL, Russell County, AL, Chattahoochee County, GA, Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chattahoochee River at 14th Street at Columbus (CBUG1).

Action stage
25 ft
Minor stage
27 ft
Moderate stage
42 ft
Major stage
47 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02341460, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

130 
WGUS42 KFFC 151717
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1217 PM EST Thu Feb 15 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Alabama...Georgia...

  Chattahoochee River at 14th Street at Columbus affecting Lee, 
  Russell, Chattahoochee and Muscogee Counties.

For the Chattahoochee River Basin...including Columbus...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this evening at 645 PM EST /545 PM 
CST/.

&&

ALC081-113-GAC053-215-152345-
/O.NEW.KFFC.FL.W.0124.240215T1717Z-240215T2334Z/
/CBUG1.1.ER.240215T1629Z.000000T0000Z.240216T1200Z.NO/
1217 PM EST Thu Feb 15 2024 /1117 AM CST Thu Feb 15 2024/

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Chattahoochee River at 14th Street at Columbus.

* WHEN...From this afternoon to this evening.

* IMPACTS...At 28.0 feet, Minor flooding continues along the river 
  upstream and downstream from the gage on the 14th Street bridge. 
  Portions of the River Walk in Columbus will be flooded around one 
  foot deep and closed to the public. The Phenix City Amphitheater 
  on the Alabama side will begin to flood.

* ADDITIONAL DETAILS...
  - At 12:00 PM EST Thursday /11:00 AM CST Thursday/ the stage
    was 27.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:00 PM EST Thursday /11:00 AM CST Thursday/ was
    27.7 feet.
  - Forecast...The river is expected to rise to a crest of 27.9
    feet this afternoon. It will then fall below flood stage
    tomorrow morning.
  - Flood stage is 27.0 feet.
  - Flood History...This crest compares to a previous crest of
    28.0 feet on 05/01/1917.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503


$$
4 follow-up statements
101 
WGUS82 KFFC 152256
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
556 PM EST Thu Feb 15 2024

...The Flood Warning is extended for the following rivers in 
Georgia...Alabama...

  Chattahoochee River at 14th Street at Columbus affecting 
  Chattahoochee, Russell, Lee and Muscogee Counties.

For the Chattahoochee River Basin...including Columbus...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued Friday morning at 600 AM EST /500 
AM CST/.

&&

ALC081-113-GAC053-215-161100-
/O.EXT.KFFC.FL.W.0124.000000T0000Z-240216T1800Z/
/CBUG1.1.ER.240215T1629Z.000000T0000Z.240216T1200Z.NO/
556 PM EST Thu Feb 15 2024 /456 PM CST Thu Feb 15 2024/

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Chattahoochee River at 14th Street at Columbus.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 27 feet, Flood stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the 14th Street bridge. Portions of the River Walk in Columbus 
  begin to flood and will be closed to the public. The water level 
  continues to approach the foundation of the Phenix City 
  Amphitheater in Alabama.

* ADDITIONAL DETAILS...
  - At 5:30 PM EST Thursday /4:30 PM CST Thursday/ the stage was
    25.9 feet.
  - Forecast...The river is expected to rise to a crest of 27
    feet just after midnight tonight. It will then fall below
    flood stage tomorrow morning.
  - Flood stage is 27 feet.


&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503


$$
898 
WGUS82 KFFC 160151
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
851 PM EST Thu Feb 15 2024

...The Flood Warning continues for the following rivers in Georgia...
Alabama...

  Chattahoochee River at 14th Street at Columbus affecting 
  Chattahoochee, Russell, Lee and Muscogee Counties.

For the Chattahoochee River Basin...including Columbus...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued Friday morning at 900 AM EST /800 
AM CST/.

&&

ALC081-113-GAC053-215-161400-
/O.CON.KFFC.FL.W.0124.000000T0000Z-240216T1800Z/
/CBUG1.1.ER.240215T1629Z.000000T0000Z.240216T1200Z.NO/
851 PM EST Thu Feb 15 2024 /751 PM CST Thu Feb 15 2024/

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Chattahoochee River at 14th Street at Columbus.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 27 feet, Flood stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the 14th Street bridge. Portions of the River Walk in Columbus 
  begin to flood and will be closed to the public. The water level 
  continues to approach the foundation of the Phenix City 
  Amphitheater in Alabama.

* ADDITIONAL DETAILS...
  - At 8:30 PM EST Thursday /7:30 PM CST Thursday/ the stage was
    24 feet.
  - Forecast...The river is expected to rise to a crest of 27
    feet just after midnight tonight. It will then fall below
    flood stage tomorrow morning.
  - Flood stage is 27 feet.


&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503


$$
656 
WGUS82 KFFC 160946
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
446 AM EST Fri Feb 16 2024

...The Flood Warning continues for the following rivers in Alabama...
Georgia...

  Chattahoochee River at 14th Street at Columbus affecting Muscogee,
   Russell, Lee and Chattahoochee Counties.

For the Chattahoochee River Basin...including Columbus...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this afternoon at 100 PM EST /noon 
CST/.

&&

ALC081-113-GAC053-215-161800-
/O.CON.KFFC.FL.W.0124.000000T0000Z-240216T1800Z/
/CBUG1.1.ER.240215T1629Z.000000T0000Z.240216T1200Z.NO/
446 AM EST Fri Feb 16 2024 /346 AM CST Fri Feb 16 2024/

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Chattahoochee River at 14th Street at Columbus.

* WHEN...Until this afternoon.

* IMPACTS...At 27 feet, Flood stage is reached. Minor flooding 
  occurs along the river upstream and downstream from the gage on 
  the 14th Street bridge. Portions of the River Walk in Columbus 
  begin to flood and will be closed to the public. The water level 
  continues to approach the foundation of the Phenix City 
  Amphitheater in Alabama.

* ADDITIONAL DETAILS...
  - At 4:30 AM EST Friday /3:30 AM CST Friday/ the stage was 24.3
    feet.
  - Forecast...The river is expected to rise to a crest of 27
    feet this morning.
  - Flood stage is 27 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503


$$
173 
WGUS82 KFFC 161022
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
522 AM EST Fri Feb 16 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...Alabama...

  Chattahoochee River at 14th Street at Columbus affecting Russell, 
  Chattahoochee, Lee and Muscogee Counties.

ALC081-113-GAC053-215-161130-
/O.CAN.KFFC.FL.W.0124.000000T0000Z-240216T1022Z/
/CBUG1.1.ER.240215T1629Z.000000T0000Z.240216T1200Z.NO/
522 AM EST Fri Feb 16 2024 /422 AM CST Fri Feb 16 2024/

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Chattahoochee River at 14th Street at Columbus.

* ADDITIONAL DETAILS...
  - At 5:00 AM EST Friday /4:00 AM CST Friday/ the stage was 24.3
    feet.
  - Forecast...The river is expected to continue to fall.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 15, 5:58 AM EST, 6 hours 19 minutes earlier.

Area forecast discussion, Feb 15, 5:58 AM EST, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
558 AM EST Thu Feb 15 2024

...Corrected long term discussion...

.SHORT TERM...
(Today through Friday)
Issued at 556 AM EST Thu Feb 15 2024

At a glance:

-Gradually warming beginning today and toward the weekend.

-Light winds this morning will pick up on the SW side at around 5
mph bringing moisture back into the area.

Another beautiful day today with highs in the upper 60s across most
of the CWA (with the exception of the higher elevations where temps
will be limited to the high 50s). Dew points will receive a nice
little boost today as well with SW winds that will build late this
morning and into the early afternoon.

Overnight lows will get a boost as well tonight into tomorrow. Temps
are only expected to fall into the low 40s rather than the near
freezing temperatures that we've seen over the past few days. At the
very end of the short term, we could see some isolated showers
primarily across northern GA, though most of this activity is still
confined to the long term.

Vaughn

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 556 AM EST Thu Feb 15 2024

Recent model runs continue to diminish precipitation coverage and
longevity across North and Central GA on Saturday. Weakening high
pressure and dry air look to be part of the issue, however the main
control on precipitation looks to be weak to no gulf flow. With a
surface low to the North as well as a developing low in the Gulf,
WAA will be limited/brief before the cold front is able to push
through the area. Similarly, instability will be effectively non-
existent meaning no thunderstorms expected. QPF remains near or
below 0.1" across the forecast area.

Post frontal dry air moves into the area on Saturday. Dewpoints will
drop into the teens to mid 20s. Winds will also be elevated with
gusts of 20 to 25 mph. Will continue to monitor this timeframe for
fire weather concerns.

Temperatures early next week will be cold, with highs in the 50s and
lows in the low 30s to upper 20s. These should warm up by next
Tuesday, with highs in the 60s and lows in the 40s. PoPs remain near
0 through Thurs morning.

SM

&&

.AVIATION...
(12Z TAFS)
Issued at 557 AM EST Thu Feb 15 2024

SKC and VFR through the morning. Light and variable winds overnight
are expected to gradually pick up out of the SW after 15Z at
5-8kts.

//ATL Confidence...12Z Update...

High on all elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          43  67  46  56 /   0  20  30  10
Atlanta         47  67  43  50 /   0  20  40  10
Blairsville     40  61  34  44 /   0  30  70  10
Cartersville    42  66  37  48 /   0  40  60  10
Columbus        45  70  49  58 /   0  10  30  20
Gainesville     45  65  43  51 /   0  30  50  10
Macon           41  69  50  59 /   0  10  20  20
Rome            42  66  39  48 /   0  50  70  10
Peachtree City  40  67  42  51 /   0  10  40  10
Vidalia         47  70  54  63 /   0  30  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....SM
AVIATION...Vaughn
Hazardous weather outlook, Feb 15, 3:28 AM EST, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
328 AM EST Thu Feb 15 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
328 AM EST Thu Feb 15 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Flood Warnings continue for some rivers, creeks, and streams
south of a line from Athens to Peachtree City to LaGrange.

In addition, areas of frost are expected this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2024River Flood Warnings in Alabama, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.